Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 4, 1997, 8:16 PM CDT for Campbell County, Walworth County, South Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1997, 8:16 PM CDT (01:16 UTC)
- Expired
- May 4, 1997, 8:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Campbell County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 128 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362 WUUS1 KABR 050117 RRA SVRABR SDC021-129-050145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 816 PM CDT SUN MAY 4 1997 * SEVERE THUNDERSTORM WARNING FOR NORTHERN CAMPBELL COUNTY - IN NORTH CENTRAL SOUTH DAKOTA WALWORTH COUNTY - IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 845 PM CDT * AT 813 CDT ABERDEEN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST AT 50 MPH. 62 MPH WINDS WERE REPORTED AS THE STORMS MOVED THROUGH MOBRIDGE. CITIES IN THE PATH OF THE STORM INCLUDE HERREID...MOUND CITY...AND SELBY. THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS CB/LVQ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:31 AM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, May 4, 10:31 AM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1030 AM CDT SUN MAY 4 1997 TEMPS WARMING NICELY ACROSS CWA...FCST HIGHS AND WINDS LOOK REASONABLE. WILL UPDATE FOR MINOR WORDING CHANGES OVR WESTERN CWA. .ABR...NONE DEE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:34 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 46 min |
| May 4, 8:33 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 27 min |
| May 4, 9:58 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 32 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.